South Carolina, 2012Hail in South Carolina, November 4, 2012
November 4, 2012 · NWS ILM · 11 events in 3 counties and zones
Severe thunderstorms developed along and behind a cold front aligned roughly along the Grand Strand. Hail up to the size of golf balls was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $44,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along and behind a cold front aligned roughly along the Grand Strand. Hail up to the size of golf balls was reported. Hail accumulated to a significant depth in several locations. In the aftermath of the storms, some areas fogged in as the low levels cooled rapidly where the hail remained on the ground for some length of time. Murrells Inlet, South Carolina was especially hard hit as slick roads and reduced visibility caused numerous accidents. Highway 17 was closed for a time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Nov 4, 4:05 PM EST, 30 minutes earlier.
Area forecast discussion, Nov 4, 4:05 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EST SUN NOV 4 2012
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA MOVING
OFF SHORE BY MONDAY MORNING AS COOL AND DRY HIGH PRESSURE BUILDS
IN FROM THE NORTH. A COASTAL STORM IS EXPECTED TO IMPACT THE
EASTERN CAROLINAS TUESDAY THROUGH EARLY WEDNESDAY...BRINGING BRISK
NORTHERLY WINDS AND CHILLY RAIN. A DRYING TREND IS EXPECTED BEGINNING
WEDNESDAY...ACCOMPANIED BY A WARMING TREND INTO LATE NEXT WEEK AS
HIGH PRESSURE BUILDS IN.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SUNDAY...SURFACE-BASED CAPE AND EFFECTIVE BULK
SHEAR PARAMETERS REMAIN HIGHEST ACROSS OUR VERY SOUTHERN LAND
ZONES AND OVER GULF STREAM WATERS THIS AFTERNOON. A WAVY FRONTAL
BOUNDARY WAS SNAKED ACROSS OUR FORECAST ZONES...WITH BBP IN OUR
FAR WNW PORTION REPORTING NW WIND AND 66 DEGREES...AND KINGSTREE
SOUTH CAROLINA HOVERING AROUND 80 DEGREES WITH WSW WINDS.
A SURFACE LOW COMPLEX ANALYZED FROM ILM TO CAE TO GSP WILL TRACK
EAST AND OFFSHORE THIS EVENING. THIS WILL FORCE THE SFC BOUNDARY
SOUTHWARD AS A COLD FRONT. WHETHER ENOUGH SURFACE HEATING AND
DEWPOINTS IN THE LOW TO MID 50S WILL ALLOW TSTM FORMATION REMAINS
TO BE SEEN...BUT ALONG AND NEAR THE SOUTH CAROLINA COAST DEWPOINTS
NEAR 60 DEGREES MAY PROVIDE FUEL NEAR THE BOUNDARY LATE AFTERNOON
INTO EVENING. AS OF THIS WRITING...SPC MAINTAINS A SLIGHT RISK OF
SEVERE TSTMS OVER OUR SC ZONES AND AROUND CAPE FEAR. AT A MINIMUM
THOUGH...AM EXPECTING SCATTERED SHOWERS OVER OUR CWA TONIGHT.
DRIER AND COOLER AIR WILL SPILL SOUTHWARD OVERNIGHT...WITH RAIN
MOVING OFF THE NC/SC COAST AROUND DAYBREAK. MINIMUM TEMPERATURES
IN LOW 40S NORTH ZONES TO THE UPPER 40S NEAR 50 ACROSS THE VERY
SOUTH IS ANTICIPATED. A FEW SHOWERS OR LIGHT RAIN MAY LINGER
ALONG THE IMMEDIATE COAST AT 12Z(7AM)...BUT THE BULK OF SHOWERS
WILL RESIDE OFFSHORE AT FIRST LIGHT OF MONDAY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...WEAK HIGH PRESSURE WILL BUILD DOWN FROM THE
NORTH ON MONDAY INTO TUESDAY. DEEP NORTHWEST TO WESTERLY FLOW
BEHIND DEPARTING COLD FRONT WILL ADVECT DRIER AND COOLER AIR INTO
THE AREA THROUGH THE DAY ON MONDAY. ANY LINGERING MOISTURE AND
CLOUDS MON MORNING WILL DISSIPATE GIVING WAY TO AFTERNOON SUNSHINE BUT
TEMPS WILL REMAIN ALMOST 5 TO 10 DEGREES BELOW NORMAL IN COOL
NORTHERLY FLOW ONLY REACHING CLOSER TO 60 FOR A HIGH TEMP.
AS ONE SHORTWAVE RIDES AROUND A BROAD MID TO UPPER TROUGH THROUGH
THE MID ATLANTIC STATES AND OFF SHORE ON MONDAY...ANOTHER MORE
POTENT SHORTWAVE WILL DIG DOWN THE BACK END OF THE TROUGH INTO THE
LOWER MISSISSIPPI VALLEY. SHALLOW COOL AIR WILL REMAIN LOCKED IN
PLACE LOCALLY IN NORTHEAST FLOW HEADING INTO TUES AS SFC LOW
DEVELOPS ALONG COLD FRONT MEANDERING BACK OVER THE MISSISSIPPI
VALLEY. SURFACE LOW SLOWLY DEEPENS OVER THE GULF COAST AS THIS
SHORTWAVE DIGS DOWN AND THEN TRAVERSES EAST REACHING JUST OFF THE
SOUTHEAST COAST ON TUES. THE SFC LOW WILL STRENGTHEN AS IT MOVES
NORTH FROM THE GA/FL COAST ON TUES PARALLELING THE CAROLINA COAST
THROUGH TUES NIGHT.
PCP WATER VALUES WILL REMAIN BELOW A HALF INCH IN DRY AIR THROUGH
TUES MORNING. AS LOW APPROACHES THE SOUTHEAST COAST FROM THE WEST
TUES MORNING...MID TO UPPER LEVEL FLOW WILL BACK TO THE S-SW AND
INCREASE PUMPING MOISTURE INTO THE COASTAL CAROLINAS...BUT THE
SFC FLOW WILL REMAIN NE. LOOKS LIKE THERE MAY BE A BRIEF PERIOD
WHERE LOW LEVEL FLOW BACKS TO SW THROUGH TUES MORNING BUT OVERALL
LOW LEVEL FLOW WILL REMAIN NORTHERLY ON BACK END OF LOW AS IT
TRAVELS UP THE SOUTHEAST COASTAL WATERS. OVERALL AT THIS POINT IT
LOOKS LIKE SFC LOW WILL REMAIN FAR ENOUGH OFF THE COAST AND WILL
NOT DEEPEN APPRECIABLY UNTIL IT LIFTS NORTH TOWARD HATTERAS AND
MID TO UPPER TROUGH LIFTS NORTH WITH IT TOWARD HATTERAS. AS FOR
MID TO UPPER LEVELS DYNAMICS...BEST SHORTWAVE ENERGY ROTATES
AROUND TO THE SOUTH AND EAST OF AREA AND BEST JET ENERGY REMAINS
SOUTH THROUGH MOST OF TUES. WITH LATEST MODEL RUNS...NOT CONVINCED
LOCAL AREA WILL EXPERIENCE A GREAT AMOUNT WITH THIS LOW. COUNTING
ON COOL AND CLOUDY WEATHER TUES THROUGH WED MORNING WITH BEST CHC
OF RAIN SPREADING NORTH THROUGH SOUTH CAROLINA AND PRIMARILY ALONG
THE COAST BUT WILL NEED TO KEEP A CLOSE EYE ON THE EXACT TRACK AND
TIMING OF SFC AND UPPER LEVEL FEATURES TO FINE TUNE. ALSO WITH
POTENT MID TO UPPER LOW TRACKING OVER THE SOUTHEAST NOT
COMFORTABLE TRYING TO FORECAST EXACT AREAS OF LIFT OR SUBSIDENCE
AT THIS POINT AS LOW REMAINS WRAPPED TIGHT AND SMALL CHANGES COULD
MAKE A LARGE DIFFERENCE IN FORECAST. SHOULD END UP BEING A LOWER END QPF
EVENT FOR INLAND WITH GREATER AMOUNTS MAINLY ALIGNED ALONG THE COAST.
TEMPERATURES WILL REMAIN BELOW CLIMO THROUGH THE PERIOD. DEPENDING
ON HOW QUICKLY CLOUDS INCREASE ACROSS THE AREA WILL MAKE A
DIFFERENCE IN HOW MUCH RADIATIONAL COOLING OCCURS TUES NIGHT. FOR
NOW WILL COUNT ON DECENT RADIATIONAL COOLING BEFORE CLOUDS
INCREASE TOWARD MORNING AND THEREFORE WILL KEEP LOWS IN THE 30S
MOST PLACES. THIS COOL START COMBINED WITH COOL NORTHERLY FLOW
WITH CLOUDS AND RAIN WILL MAKE FOR HIGH TEMPS WELL BELOW
NORMAL...JUST MAKING IT INTO THE 50S MOST PLACES. LOW TEMPS ON
TUES NIGHT WILL DEPEND ON HOW QUICKLY WE DRY AND COOL ON THE BACK
END OF THE DEPARTING LOW. FOR NOW WILL GO WITH MID TO UPPER 30S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...DEEPENING NOR'EASTER WILL BE PULLING AWAY AT
THE START OF THE PERIOD. WITH THE ILM CWA ON THE DEPARTING EDGE OF
THE STORM WEDNESDAY MORNING...HOW MUCH PRECIP REMAINS WILL BE
DEPENDENT ON EXACT POSITION AND SPEED OF THE SURFACE LOW. ECMWF
REMAINS THE SLOWEST/FURTHEST WEST WHILE THE CMC/GFS/GFS ENSEMBLES
REMAIN EAST. THE ECMWF ENSEMBLE MEAN IS MORE IN LINE WITH THE
GFS...SO WILL CONTINUE THE TREND OF LEANING TOWARDS THE GFS
SOLUTION...BUT KEEPING SOME WEIGHT ON THE ECMWF DUE TO ITS SUPERIOR
PERFORMANCE RECENTLY.
WITH THIS IN MIND...AND KNOWING THAT THE BACK SIDE OF THE SYSTEM
WILL LIKELY BE QUITE DRY...WILL KEEP INHERITED BASICALLY
AS-IS...WITH SCHC POP EARLY WED ALONG THE NORTH/COAST...TRENDING TO
DRY BY WED EVE. AS THE NOR'EASTER MOVES SLOWLY UP THE COAST...W/NW
WINDS DEVELOP AND INCREASE THANKS TO THE TIGHTENING PRESSURE
GRADIENT BETWEEN THE DEEPENING LOW AND ADVANCING HIGH. THIS MEANS
THAT ALTHOUGH IT WILL BE DRY BY WED EVE AND THURSDAY...GUSTY WINDS
AND CAA WILL KEEP TEMPS BELOW CLIMO.
LATE IN THE WEEK AND INTO THE WKND...500MB RIDGE BULGES UP FROM THE
GULF COAST AND SURFACE HIGH DRIFTS OVERHEAD. THESE WILL COMBINE TO
CREATE WARM AND SUNNY WEATHER...WITH MAX TEMPS RISING TO WELL ABOVE
CLIMO BY THE WKND...ALTHOUGH GOOD RADIATIONAL COOLING WILL STILL
PERMIT MINS TO FALL TO THE LOW 40S EACH NIGHT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...A BIT MORE CONFIDENT WE WILL SEE SCATTERED CONVECTION
THIS AFTERNOON. MODERATE CAPE VALUES...GOOD MID LEVEL LAPSE
RATES...AND DECENT BULK SHEAR ALONG THE COAST ARE THE FAVORING
FACTORS. THE MAIN INGREDIENT THAT IS LACKING IS MOISTURE...WITH
ONLY ONE INCH PRECIPITABLE WATER VALUES. CONVECTION WILL BE AHEAD OF
A COLD FRONT THAT WILL REACH THE WESTERN TERMINALS AS EARLY AS
22Z...REACHING THE COAST BY 00Z. BEHIND THE FRONT...LOOK FOR A WIND
SHIFT TO THE NORTH. EXPECT PRECIPITATION TO BECOME STRATIFORM...WITH
CEILINGS FALLING TO IFR BY LATE EVENING...CONTINUING THROUGH MOST OF
THE OVERNIGHT HOURS. LOW LEVEL MOISTURE PULLS OUT AFTER SUNRISE
MONDAY...WITH CONDITIONS IMPROVING TO VFR. GUSTY NORTHEAST WINDS
WILL REMAIN THROUGH THE END OF THE FORECAST PERIOD.
EXTENDED OUTLOOK...CHANCE OF STRATIFORM RAINS...WITH ISOLATED
TSTORMS ALONG THE IMMEDIATE COAST FROM MIDDAY TUESDAY THROUGH
WEDNESDAY WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS POSSIBLE.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SUNDAY...CHANGEABLE WINDS EXPECTED OVER THE WATERS
INTO TONIGHT AS A SURFACE LOW COMPLEX MOVES EAST AND OFFSHORE
THIS EVENING...THEN PULLS A COLD FRONT SOUTHWARD OVER THE 0-20NM
WATERS OVERNIGHT. WINDS AHEAD AND BEHIND THE FRONT WILL HAVE THE
POTENTIAL TO INDUCE 20 KT GUSTS. THIS WILL BE PARTICULARLY TRUE
LATE TONIGHT AS A NORTH SURGE OF WIND PUSHES SOUTHWARD OVER
RELATIVELY MILD SEA SURFACE TEMPERATURES. SEAS WILL RUN MAINLY
IN A 2-4 FOOT RANGE AND HIGHEST OFFSHORE AND AROUND THE OCEAN
SHOALS. NO CAUTIONARY STATEMENTS OR ADVISORIES APPEAR TO BE
NEEDED FOR NOW...BUT THE SEA WILL REMAIN BUMPY THROUGH DAYBREAK
MONDAY DUE TO VARIABLE WIND DIRECTIONS TONIGHT...FOLLOWED BY
MODERATE WIND-SPEEDS OVERNIGHT AND EARLY MONDAY.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...NORTHERLY FLOW WILL CONTINUE THROUGH THE
PERIOD. THE WINDS WILL INCREASE THROUGH MONDAY MORNING IN COLD
SURGE BEHIND DEPARTING COLD FRONT UP TO 15 TO 20 KTS. THIS WILL
PUSH SEAS UP NEAR 4 TO 5 FT IN OUTER WATERS MON MORNING. THEN
WEAK HIGH PRESSURE WILL RIDGE DOWN FROM THE NORTH MON THROUGH TUES
AND GRADIENT RELAXES. THEREFORE WINDS DECREASE DOWN TO AROUND 15
KTS WITH SEAS SUBSIDING TO 2 TO 4 FT THROUGH TUES MORNING.
WINDS AND SEAS WILL RAMP UP AGAIN LATE TUES THROUGH TUES NIGHT AS LOW
PRESSURE SYSTEM DEEPENS AS IT RIDES UP THE OFF SHORE SOUTHEAST
COASTAL WATERS. THE WINDS WILL BE HIGHLY DEPENDENT ON THE EXACT
TRACK OF THIS LOW...BUT FOR NOW WILL KEEP LOW CENTER TO THE EAST
OF LOCAL WATERS AS IT TRACKS UP FROM THE SOUTH REACHING JUST EAST
OF LOCAL WATERS BY WED MORNING. THE INCREASING GRADIENT FLOW AND
CONTINUED COOL NORTHERLY FLOW WILL PRODUCE A SHARP INCREASE IN
WINDS AND SEAS TUES AFTERNOON THROUGH TUES NIGHT. WNA SHOWS SEAS
REACHING UP NEAR 6 TO 7 FT IN OUTER WATERS TUES NIGHT. AT THIS
POINT DO NOT HAVE WINDS EXCEEDING GALE THRESHOLD SO HAVE NO PLANS
TO RAISE GALE WATCH. ALTHOUGH GALES ARE STILL POSSIBLE...LOOKING
MORE LIKE A STRONG SCA EVENT WITH NORTHERLY FLOW OF 20 TO 25 KT
AND SEAS BUILDING TO 4 TO 7 FT TUES NIGHT INTO WED MORNING.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 300 PM SUNDAY...STRONG W/NW WINDS WITH 3-6 FT SEAS TO START
THE PERIOD AS A DEEPENING NOR'EASTER SLOWLY PULLS AWAY UP THE COAST.
WINDS WILL BE 15-25 KTS...HIGHEST ACROSS THE NORTHERN WATERS...AND A
SMALL CRAFT ADVISORY MAY BE NEEDED FOR PART OF WEDNESDAY.
THEREAFTER...AS THE LOW PRESSURE MOVES FURTHER AWAY WINDS SLOWLY
DECREASE...BUT REMAIN 15-20 KTS THROUGH THURSDAY. WITH THE OFFSHORE
WIND COMPONENT THOUGH...HIGHEST SEAS GET PUSHED OUT OF THE COASTAL
WATERS SO WAVE AMPLITUDES FALL TO 2-3 FT THURSDAY. OFFSHORE WINDS
CONTINUE FRIDAY BUT WITH EVEN WEAKER SPEEDS...AND SEAS DROP TO JUST
1-2 FT FOR THE END OF THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...MJC
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...MJC/DL
Hazardous weather outlook, Nov 4, 4:12 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EST SUN NOV 4 2012
NCZ099-107>110-SCZ032-033-039-053>056-052115-
COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
412 PM EST SUN NOV 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY BECOME
STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING WIND GUSTS AND
HAIL IN EXCESS OF 1 INCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-105-106-SCZ017-023-024-052115-
ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-MARLBORO-DARLINGTON-
DILLON-
412 PM EST SUN NOV 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-052115-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
412 PM EST SUN NOV 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SMALL CRAFT ADVISORY CONDITIONS EXPECTED TUESDAY AND WEDNESDAY.
GALE FORCE GUSTS WILL BE POSSIBLE DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
8
In the hours before
Special weather statement, Nov 4, 3:27 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EST SUN NOV 4 2012
SCZ032-033-039-055-042130-
FLORENCE-INLAND GEORGETOWN-MARION-WILLIAMSBURG-
327 PM EST SUN NOV 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 430 PM EST...
AT 327 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF CADES...OR ABOUT 8 MILES NORTHEAST OF KINGSTREE...MOVING
EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...BRITTON NECK...CADES...
HEMINGWAY...HENRY...INDIANTOWN...JOHNSONVILLE...KINGSBURG...
NESMITH...OUTLAND...POSTON AND STUCKEY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3395 7932 3394 7931 3392 7931 3390 7929
3361 7924 3362 7983 3379 7987
TIME...MOT...LOC 2027Z 262DEG 20KT 3372 7969
WEISSSpecial weather statement, Nov 4, 4:20 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EST SUN NOV 4 2012
SCZ033-053>055-042215-
COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-MARION-
420 PM EST SUN NOV 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN
GEORGETOWN...HORRY AND MARION COUNTIES THROUGH 515 PM EST...
AT 420 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF DONGOLA...MOVING EAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...MYRTLE BEACH...RED HILL...
SOCASTEE...BUCKSPORT...BUCKSVILLE...DONGOLA...FORESTBROOK...
HAMMOND...HAND...HICKORY GROVE AND HOMEWOOD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3368 7935 3374 7936 3377 7934 3378 7932
3380 7933 3382 7932 3384 7934 3384 7935
3385 7937 3402 7875 3381 7866 3375 7879
3365 7891
TIME...MOT...LOC 2120Z 260DEG 38KT 3374 7923
WEISSHail, Horry
- When
- November 4, 4:35 PM EST to 4:40 PM EST
- Where
- Horry County, 1.56 mi E of Brownway
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.802, -79.143
Hail to the size of quarters was reported near the intersection of Dongola Highway and Kates Bay Highway.
Hail, Horry
- When
- November 4, 4:40 PM EST to 4:50 PM EST
- Where
- Horry County, 0.73 mi S of Jaluco
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.760, -78.980
Hail to the size of quarters was reported at the Legends Golf Resort.
Hail, Horry
- When
- November 4, 4:55 PM EST to 5:05 PM EST
- Where
- Horry County, 3.17 mi S of Grahamville
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.774, -78.915
Hail to the size of quarters was reported on Birnamwood Court.
Hail, Horry
- When
- November 4, 4:55 PM EST to 5:05 PM EST
- Where
- Horry County, 1.74 mi SE of Jaluco
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.751, -78.960
Hail to the size of quarters was reported at the Tanger Outlet Mall on Highway 501.
Hail, Horry
- When
- November 4, 5:00 PM EST to 5:10 PM EST
- Where
- Horry County, 3.82 mi NNE of Ocean Forest
- Measured
- 0.75 in hail
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 33.778, -78.796
Hail to the size of pennies was reported near the Dunes Golf Course.
Hail, Georgetown
- When
- November 4, 5:38 PM EST to 5:48 PM EST
- Where
- Georgetown County, 0.94 mi SSE of Wachesaw Lndg
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.557, -79.077
Hail to the size of quarters was reported. The hail lasted for about 10 minutes.
Hail, Georgetown
- When
- November 4, 5:40 PM EST to 5:58 PM EST
- Where
- Georgetown County, 1.4 mi S of Wachesaw Lndg to 0.41 mi ESE of Murrells Inlet
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 33.550, -79.076
Hail to the size of golf balls covered the landscape to include roadways, homes and vehicles. Cars were reportedly damaged. The hail took some tree limbs down and stripped leaves.
Hail, Horry
- When
- November 4, 5:40 PM EST to 5:55 PM EST
- Where
- Horry County, 1.3 mi WSW of Garden City
- Measured
- 1 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.574, -79.021
Hail to the size of quarters was reported.
Hail, Horry
- When
- November 4, 5:45 PM EST to 5:55 PM EST
- Where
- Horry County, 0.76 mi N of Garden City
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.591, -79.002
Hail to the size of quarters was reported on Salters Road near the intersection with Highway 17 Business.
Hail, Georgetown
- When
- November 4, 5:45 PM EST to 5:50 PM EST
- Where
- Georgetown County, 1.04 mi SSW of Murrells Inlet
- Measured
- 1 in hail
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.537, -79.060
Hail to the size of quarters was reported along Pendergrass Avenue.
Hail, Florence
- When
- November 4, 5:58 PM EST to 6:01 PM EST
- Where
- Florence County, 0.84 mi NNW of Bazen Xrds
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.912, -79.533
Hail to the size of quarters was reported along South Pamplico Highway.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, November 4 to 7, 20121 injured · 13 events
- Hail and Damaging Winds in South Carolina, November 4, 2012$2,000 · 1 in hail · 4 events
- Hail in South Carolina, November 4, 20121 in hail · 3 events
- High Wind in Alaska, November 4, 2012100 kt wind · 2 events
- Damaging Wind in Texas, November 4, 2012$10,000 · 60 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, November 4, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 421132, 421134, 421135, 421140, 421141, 420479, 420480, 421241, 421142, 421143, 420478.